MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding pipeline devices that had resistance and became stuck in marksman and rebar 27 microcatheters.The patient was being treated for celebrant aneurysm embolization.It was reported all devices were prepared according to the instructions for use (ifu).When raising the 4x18mm pipeline stent, there was great resistance in the distal portion of the marksman microcatheter, where, at a certain point, it did not exceed the marksman.There was a very high resistance.Once the entire system was removed, a distal perforation of the microcatheter and pipeline was observed ''grasped'' in its interior.Unable to remove pipeline from inside marksman.Replacing the marksman microcatheter, they opted for the 4.0 x 16mm pipeline stent.The same resistance occurred in the distal portion of the microcatheter, where the stent did not progress.The entire set was removed and we observed destruction of the fins, however, the stent was not removed from the interior of the microcatheter, as it was ''caught''.Third and last attempt, he opted for the 4.0 x 20mm pipeline stent in the distal portion of the rebar 27 microcatheter, the stent again showing resistance and no progression.An attempt was made to navigate the stent through the microcatheter on the table, and even so there was extreme resistance and difficulty in the progression of the stent.There was no injury as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported materials are available for collection.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield was returned stuck within the distal segment of the marksman catheter.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the pipeline flex shield were fully opened and no damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and marker were examined; no damages were found.The catheter body appeared to be accordioned at 16.0cm to 31.0cm from the distal tip.In addition, the catheter appeared to be separated at 29.5cm from the distal tip.The tubing material at the broken ends exhibited jagged edges, exposed braid, stretching and necking.No flash or voids molded were observed in the hub.The pipeline flex shield was pushed out from the catheter lumen with difficulty.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub with no issues; however, resistance was observed at the damaged locations.No other anomalies were observed based on the returned devices, the pipeline flex shield and marksman catheter were confirmed to have ¿resistance during delivery¿ and ¿catheter separation/break" and "catheter resistance¿ issues as the returned pipeline flex shield was found stuck inside the distal segment of the marksman catheter.In addition, the catheter was also found separated.The tubing material at the broken ends exhibited jagged edges, exposed braid, stretching and necking.From the damages seen on the catheter (accordioning/separating) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex shield through the catheter against the resistance.However, the root cause could not be determined.Possible causes of the resistance during delivery include patient's vessel tortuosity and lack of continuous flush with heparinized saline during procedure.There was no non-conformance to specifications identified that led to the resistance and separation issues.Per our instructions for use (ifu), the user should: ¿discontinue delivery of the device if high force or excessive friction is encountered during delivery.Identify the cause of the resistance and remove device and microcatheter simultaneously.Advancement of the ped against resistance may result in device damage or patient injury.Never advance or withdraw an intralumenal device against resistance until the cause of resistance is determined by fluoroscopy.If the cause cannot be determined, withdraw the catheter.Movement of the micro catheter against resistance may result in damage to the micro catheter, or the vessel.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12215032
Report Number2029214-2021-00909
Device Sequence Number4136488
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number217934251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/23/2021
10/10/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/12/2021
10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1